Alert archive / Minnesota / Freezing Rain Advisories in 2005
Freezing Rain Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freezing rain advisory at Dec 22, 2005, 11:41 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Dec 23, 2005, 12:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2005, 11:41 PM CST (05:41 UTC)
- In effect from
- Dec 23, 2005, 12:00 AM CST
- Expired
- Dec 23, 2005, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 230541 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1141 PM CST THU DEC 22 2005 ...FREEZING RAIN WILL MOVE EAST ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN OVERNIGHT... .A BAND OF FREEZING RAIN WILL MOVE FROM WEST CENTRAL MINNESOTA AROUND MIDNIGHT INTO WEST CENTRAL WISCONSIN BY 4 AM...AND BE EAST OF LADYSMITH AND EAU CLAIRE BY 7 AM. AT ANY ONE LOCATION...THE RAIN WILL ONLY LAST 2 TO 3 HOURS...BUT THAT WILL BE SUFFICIENT TO PRODUCE SLIPPERY CONDITIONS ON UNTREATED SURFACES. MNZ041-047-048-054>056-064-073-230700- /O.NEW.KMPX.ZR.Y.0002.051223T0600Z-051223T0700Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...GRANITE FALLS...REDWOOD FALLS 1141 PM CST THU DEC 22 2005 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CST FRIDAY. A BAND OF FREEZING RAIN WILL MOVE EAST ACROSS WEST CENTRAL MINNESOTA BEFORE 1 AM FRIDAY. THE RAIN WILL FREEZE ON UNTREATED SURFACES RESULTING IN SLIPPERY CONDITIONS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ MNZ042>045-049>053-057>063-065>070-074>078-082>085-091>093-231000- /O.NEW.KMPX.ZR.Y.0002.051223T0700Z-051223T1000Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 1141 PM CST THU DEC 22 2005 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. A BAND OF FREEZING RAIN WILL MOVE EAST ACROSS CENTRAL AND EAST CENTRAL MINNESOTA OVERNIGHT. THE RAIN IS EXPECTED TO EXIT MINNESOTA BY 4 AM. THE RAIN WILL FREEZE ON UNTREATED SURFACES RESULTING IN SLIPPERY CONDITIONS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ WIZ014>016-023>028-231300- /O.NEW.KMPX.ZR.Y.0002.051223T1000Z-051223T1300Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1141 PM CST THU DEC 22 2005 ...FREEZING RAIN ADVISORY IN EFFECT FROM 4 AM TO 7 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CST FRIDAY. A BAND OF FREEZING RAIN WILL MOVE EAST INTO WEST CENTRAL WISCONSIN BY 4 AM...THEN EXIT WEST CENTRAL WISCONSIN BY 7 AM. THE RAIN WILL FALL ON SURFACES THAT WILL BE BELOW FREEZING...RESULTING IN SLIPPERY CONDITIONS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ RJN
1 follow-up statement
000 WWUS43 KMPX 230953 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 AM CST FRI DEC 23 2005 ...FREEZING RAIN WILL CONTINUE TO MOVE EAST ACROSS WEST CENTRAL WISCONSIN THIS MORNING... .A BAND OF FREEZING RAIN WILL MOVE ACROSS WEST CENTRAL WISCONSIN THIS MORNING...CREATING A GLAZE OF ICE ON UNTREATED ROADS AND SURFACES. THE FREEZING RAIN WILL PERSIST THROUGH THE MORNING COMMUTE...AND COME TO AN END AROUND 8 AM. WIZ014>016-023>028-231400- /O.NEW.KMPX.ZR.Y.0002.051223T1000Z-051223T1300Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 354 AM CST FRI DEC 23 2005 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST THIS MORNING. A BAND OF FREEZING RAIN WILL CONTINUE TO MOVE EAST ACROSS WEST CENTRAL WISCONSIN THIS MORNING...CREATING SLIPPERY CONDITIONS DURING THE MORNING COMMUTE. THE FREEZING RAIN IS EXPECTED TO DIMINISH BY 8 AM. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ SCHMIT
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freezing rain advisory went out at Dec 22, 2:45 PM CST, 8 hours 56 minutes earlier.
Area forecast discussion, Dec 22, 2:45 PM CST, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 245 PM CST THU DEC 22 2005 .DISCUSSION...TONIGHT THROUGH SUNDAY VERY MILD WEDGE OF WARM PACIFIC AIR BEING DRIVEN ACROSS AREA WITH TEMPS UP NEAR 40. WITH SOME SNOW MELT DEWPOINTS ARE ALSO ON THE RISE TO AROUND THE FREEZING MARK. WITH CLOUDS OVER SPREADING THE AREA FROM WEST TO EAST THIS EVENING...OVERNIGHT TEMPERATURES SHOULD STAY RIGHT AROUND THE FREEZING MARK. SOME LIGHT RADAR RETURNS BEGINNING TO APPEAR IN THE WESTERN DAKOTAS...BUT HIGH BASED AND MUCH HITTING THE GROUND. FAST MOVING UPPER TROF IN THE WESTERN DAKOTAS WILL MOVE RAPIDLY EAST ACROSS AREA OVERNIGHT. THE ISENTROPIC DATA SHOWS A RATHER BRIEF SHOT OF LOWER CONDENSATION PRESSURE DEFICITS SO PROBBABLY ONLY A WINDOW OF A FEW HOURS FOR PRECIPITATION. SOUTHERN AREA SHOULD SEE MAINLY -RA WITH TEMPS PROBABLY STAYING JUST ABOVE FREEZING. REMAINDER AREA HAS A RISK OF -ZR. WILL NOT ADD ANY HEADLINES YET AS SHOULD DEVELOP UNTIL TOWARD MIDNIGHT...SO EVE SHIFT WILL HAVE OPPORTUNITY TO ADD ADVISORY IF NEEDED. ANY PRECIPITATION AFTER 12Z SHOULD BE IN WC WI. MODELS STILL HAVING THEIR PROBLEMS COMING INTO AGREEMENT ON HANDLING OF NEXT STRONGER SYSTEM WITH THE GFS WILL THE STRONGEST...AND FARTHEST SOUTH. NAM AND OTHER MODELS TEND TO FAVOR MORE OF AN OPEN WAVE KEEPING SURFACE LOW FARTHER NORTH. AT ANY RATE....TEMPERATURE PROFILE WILL ONCE AGAIN UNFORTUNATELY BE WARM ENOUGH FOR PRECIPITATION TO BEGIN AS RAIN FRIDAY LATE AFTERNOON OR EVENING. COULD SEE SOME FREEZING RAIN FRIDAY EVENING IN NW CWA. BUFKIT TEMPERATURE PROFILES FROM BOTH GFS AND NAM CHANGE PRECIP TO MAINLY -SN BEFORE 12Z SATURDAY...BUT ONLY LIGHT AMOUNTS. AT THIS POINT WILL PROBABLY BE LUCKY TO SQUEEZE OUT AN INCH OR SO OF SNOW. LONGER TERM...SUNDAY NIGHT THROUGH THROUGH THURSDAY THE GENERAL PATTERN STILL LOOKS MILD WITH STANDARDIZED 850 MB TEMP ANOMALIES OFF VARIOUS MODELS..SHOWING 0.5 TO AS MUCH AS 2.0 AT LEAST INTO MONDAY AND PART OF TUESDAY..AND THEN NOT QUITE AS MILD AFTER THAT. THIS WILL MEAN ABOVE NORMAL TEMPS WITH HIGHS GENERALLY IN THE 30S EXCEPT FOR WEDNESDAY. AS FAR AS PRECIP IS CONCERNED..ENSEMBLE POPS SHOWING POTENTIAL FOR A PACIFIC WAVE TO BREAK THROUGH AND BRING A CHANCE ALONG ABOUT WEDNESDAY..BUT ECMWF SHOWING A SPLIT WITH HEIGHT FALLS ALSO HEADING INTO THE UT/AZ AREA. WILL KEEP THE DRY FORECAST GOING FOR NOW. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/BAP
Hazardous weather outlook, Dec 22, 12:15 PM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 PM CST THU DEC 22 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-231200- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 745 AM CST THU DEC 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK WEATHER SYSTEM WILL MOVE ACROSS THE UPPER MIDWEST LATER TONIGHT. SOME LIGHT FREEZING RAIN IS POSSIBLE LATER TONIGHT OVER PORTIONS OF CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. UNTREATED ROADS AND SIDEWALKS COULD BECOME SLICK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY SOME LIGHT FREEZING RAIN MAY LINGER OVER PORTIONS OF WEST CENTRAL WISCONSIN FRIDAY MORNING. UNTREATED ROADS AND SIDEWALKS MAY BECOME SLICK. MOTORISTS SHOULD CHECK THE LATEST ROAD CONDITIONS PRIOR TO THEIR DEPARTURE. ANOTHER LOW PRESSURE TROUGH WILL MOVE THROUGH MINNESOTA FRIDAY NIGHT INTO SATURDAY MORNING. THERE IS ANOTHER THREAT OF LIGHT FREEZING RAIN OVER CENTRAL MINNESOTA..WHICH WILL MIX WITH...AND CHANGE TO LIGHT SNOW. LIGHT RAIN WILL CHANGE TO LIGHT SNOW OVER SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE FRIDAY NIGHT OR SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Freezing Rain Advisories in Minnesota, 2005Freezing Rain Advisories in Wisconsin, 2005Every freezing rain advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.